News

In court: Depression and erectile dysfunction due to special hair restorer?

In court: Depression and erectile dysfunction due to special hair restorer?


We are searching data for your request:

Forums and discussions:
Manuals and reference books:
Data from registers:
Wait the end of the search in all databases.
Upon completion, a link will appear to access the found materials.

Hair restorer with finasteride destroyed a young man's life

Already in July 2018, the Federal Institute for Drugs and Medical Devices (BfArM) warned of hair growth products with the active ingredient finasteride. According to the BfArM, drugs with the active ingredient can trigger mental disorders and sexual dysfunctions. A man from North Rhine-Westphalia suffered from depression and erectile dysfunction after taking it and has now sued the pharmaceutical manufacturer for 100,000 euros in pain and suffering. This process is a model for many other lawsuits.

A process began on Wednesday, May 22, 2019, in which the plaintiff from North Rhine-Westphalia blamed a hair restorer for his severe depression and sexual disorders. Medicines with the active ingredient finasteride have been associated with serious health problems in the past. In the United States, over 1,400 men have already sued a pharmaceutical company in this regard. The number of victims is so high that there is already talk of its own clinical picture: the post-finasteride syndrome.

Hair restorer made young man sick

"I am almost impotent, I have severe pain in the lower abdomen, from uncomfortable to unbearable," the plaintiff in his mid-30s told Westdeutscher Rundfunk. In the past, the business graduate was a healthy, active and positive person. Finasteride made him an overweight and pain-stricken man with depression, although he had already stopped taking the drug in 2015. The plaintiff is now demanding 100,000 euros in compensation from the manufacturer. The accused company argues that the drug did not harm the health.

Late effects of finasteride

The health risks of finasteride are not unknown. In a Red Hand letter, the BfArM advises doctors to inform their patients about the possible side effects of finasteride. "Patients should be aware of the risk of sexual dysfunction with finasteride therapy," writes the BfArM. It should also be pointed out that this active ingredient can lead to mood changes, which can range from depressive moods to suicidal thoughts. According to the BfArM, the side effects can persist even longer than ten years after stopping the drug in some cases.

How does finasteride work?

Finasteride is found in several prescription medications such as Propecia, Finapil and Finasteride ratiopharm and is used to treat hair loss or to treat benign prostate enlargement. The active ingredient is a synthetic steroid, which is similar to the sex hormone testosterone. It interferes with the metabolism and influences the hormones. On the one hand, this can stimulate hair growth, on the other hand, it can also cause the above-mentioned side effects.

Post-finasteride syndrome

Due to the large number of possible side effects and the high number of people affected, health complaints after taking finasteride have been summarized under the term “post-finasteride syndrome”. In 2012, a separate foundation was founded in the USA with the aim of educating about the consequences and supporting the search for effective therapies. In Germany there are already websites and process financiers that support those affected. According to ProzessFinanz AG, in addition to the current lawsuit before the district court of Paderborn, another model lawsuit has also started in Berlin. A third lawsuit is already planned for October in Stuttgart. If the pharmaceutical manufacturer is found guilty, this could open the door to numerous other lawsuits. (vb)

Author and source information



Video: Lisinopril Hair Loss and ED (July 2022).


Comments:

  1. Seanan

    It was with me too. Let's discuss this issue.

  2. Nechten

    This was and with me. We will discuss this question.

  3. Pesach

    I can not recollect.

  4. Boyden

    He withdrew from the conversation



Write a message